MAUDE Adverse Event Report: SYSMEX CORPORATION XN-550; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION XN-550; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-550
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The xn-550 online manual - troubleshooting chapter 1, describes the various situations related to the blood aspiration.A probable cause for the insufficient blood volume (short sample) error is if the blood is very thin.This indicates the aspiration sensor cannot detect the blood.The user is directed on the screen to "touch [accept] in the [help] dialog box" and the corrective action is displayed on the screen.The user can stop use of the aspiration sensor temporarily in the settings and perform repeat analysis.For details on enabling/disabling the aspiration sensor settings, see "basic operation".(basic operation, "chapter 7: 7.9.1 aspiration sensor settings").It was determined the instrument performed as designed.It was discussed that critical low hgb could cause this insufficient blood volume error and that this is noted in the troubleshooting guide.It was explained to the user how to disable this sensor in both the analyzer settings and in the manual analysis settings when running a specimen in manual mode.
 
Event or Problem Description
The patient's sample was analyzed and the analyzer generated "insufficient blood volume (short sample)" errors.Results were displayed as dashes (---), indicating enumeration was not possible.The sample was repeated two more times with the same results.The user performed the rbc detector clog three times and no clot was observed.The user then checked the sample for clots, however none were detected.The patient was recollected to further rule out a clotted specimen.The recollected sample analysis generated the same error.The user performed a cleaning procedure and repeated the sample, however the error persisted.The user then sent the sample tube to a reference lab.The reference lab results indicated a hemoglobin (hgb) of 3.2 g/dl.A crossmatch for one packed rbc was ordered and transfused.The user attempted to troubleshoot by disabling the aspiration sensor in the analyzer settings and then repeated the original sample.The analyzer generated a hgb of 3.2 g/dl, which matched the result from the reference lab.The user alleged the rbc transfusion was delayed 2 hours due to the analyzer not generating numerical values.No harm to the patient was reported based on this delay.

Brand Name
XN-550
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION
314-2 kitano
noguchi-cho
kakogawa, hyogo 675-0 011
JA  675-0011
MDR Report Key8341678
Report Number1000515253-2019-00006
Device Sequence Number14024444
Product Code GKZ
UDI-Device Identifier04987562434572
UDI-Public4987562434572
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K182389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-550
Device Catalogue NumberBD634545
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight83